MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/150/150; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/150/150; PERIPHERAL DILATATION CATHETER
Model Number 366129
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for pre-dilatation of a lesion with 70 percent stenosis degree.After the balloon was advanced to the lesion, the balloon was inflated but ruptured at 5 atm.Another balloon was used to complete the intervention.Lot number unavailable at this time.
 
Additional Manufacturer Narrative
18-oct-2022 lot number added.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the balloon has been inflated.The balloon was deflated in the as-returned state.Functional testing was performed but the balloon did not open since water was leaking from the distal balloon portion.Microscopic inspection revealed a small tear in the balloon at the distal end of the distal x-ray marker as well as scratches in close vicinity to the tear.It therefore seems likely that the damage of the balloon was caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.We can confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 2/150/150
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14516148
Report Number1028232-2022-02729
Device Sequence Number15085833
Product Code LIT
UDI-Device Identifier07640130414716
UDI-Public(01)07640130414716(17)241031(10)10216498
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366129
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10216498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown